ArticleJournal of Korean medical science2022
A Case Report of Thrombotic Thrombocytopenia After ChAdOx1 nCov-19 Vaccination and Heparin Use During Hemodialysis.
Article in Journal of Korean medical science, 2022. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
2 citing papers in PubMed, 3 citations in OpenAlex.
- Post-COVID-19 vaccine acute encephalitis in an adult patient: A case report and literature review.Clinical case reports · 2023Article
- Autoimmune and autoinflammatory conditions after COVID-19 vaccination. New case reports and updated literature review.Journal of autoimmunity · 2022Review
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
9 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Vaccine-induced immune thrombotic thrombocytopenia (VITT) is a rare but life-threatening complication. VITT strongly mimics heparin-induced thrombocytopenia (HIT) and shares clinical features. Heparin is commonly used to prevent coagulation during hemodialysis. Therefore, nephrologists might encounter patients needing dialysis with a history of heparin exposure who developed thrombotic thrombocytopenia after vaccination. A 70-year-old male presented with acute kidney injury and altered mental status due to lithium intoxication. He needed consecutive hemodialysis using heparin. Deep vein thrombosis of left lower extremity and accompanying severe thrombocytopenia of 15,000/µL on 24 days after vaccination and at the same time, nine days after heparin use. Anti-platelet factor 4 antibody test was positive. Anticoagulation with apixaban and intravenous immunoglobulin (IVIG) infusion resolved swelling of his left calf and thrombocytopenia. There were no definitive diagnostic tools capable of differentiating between VITT and HIT in this patient. Although VITT and HIT share treatment with IVIG and non-heparin anticoagulation, distinguishing between VITT and HIT will make it possible to establish a follow-up vaccination plan in a person who has had a thrombocytopenic thrombotic event. Further research is needed to develop the tools to make a clear distinction between the clinical syndromes.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.